Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 201, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 4, 2025, 10:15 AM EDT for Campbell County, Claiborne County, Union County, Tennessee; Lee County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 10:15 AM EDT (14:15 UTC)
- Expired
- Sep 4, 2025, 11:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Campbell County, TN, Claiborne County, TN, Union County, TN, Lee County, VA
The radar
The Knoxville radar (KMRX), 43 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 7:01 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 4, 7:01 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Morristown TN 701 AM EDT Thu Sep 4 2025 ...New AVIATION... .DISCUSSION... Issued at 125 AM EDT Thu Sep 4 2025 Key Messages: 1. A cold front will bring increasing chances of showers and storms, especially this afternoon and evening. A few storms may become strong to severe with damaging winds the main hazard. 2. A second cold front will bring additional afternoon showers and storms Saturday. Friday will be dry between the two systems. 3. Above normal temperatures are expected Friday. Seasonally cool temperatures Sunday into early next week after a frontal passage. Discussion: In the upper levels, a deep trough is still over the Eastern U.S. stretching all the way to the GOA/FL. At the surface, a vertically stacked low is well to the north over Ontario with a cold front stretching from Canada into the Tennessee and Ohio River Valleys. This active pattern will bring scattered showers and storms mainly this afternoon and evening with more isolated activity this morning. This afternoon will have better instability with ML CAPE around 1000 to 1400 J/KG. Effective shear will be 30 to 35 knots, indicating that storms this afternoon may be a bit better organized. SPC has a marginal risk for severe for our whole forecast area. The primary threat will be gusty winds but small hail will also be possible. This does not look like a clean frontal passage. This front will likely stall just north of our region. Friday looks dry and hot with increasing POPs Friday night and Saturday as a cold front approaches. A few strong storms seem possible during max heating but even then ML CAPE looks fairly low around 200 to 600 J/KG. Effective shear looks decent around 30 to 35 knots. The best forcing will be much farther north near the Great Lakes. This will be a clean frontal passage late Saturday bringing cooler temps and lower dew points. Also, a noticeable wind shift to northerly winds. Sunday through early next week looks dry with high pressure over the Eastern U.S. and below normal temps, especially Sunday and Monday. && .AVIATION... (12Z TAFS) Issued at 652 AM EDT Thu Sep 4 2025 Scattered showers and storms will continue to move eastward this morning. A lull is expected by late morning before another round of scattered showers and storms moves into the region this afternoon and evening. Activity will be more isolated to the south near CHA and to a lesser extent TYS. Some storms will produce gusty winds and possibly small hail. VFR is likely outside of thunderstorms. Although, some fog will be possible late tonight but confidence is low. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 87 66 92 69 / 40 10 0 20 Knoxville McGhee Tyson Airport, TN 83 65 89 68 / 60 30 0 30 Oak Ridge, TN 82 63 88 67 / 70 20 0 40 Tri Cities Airport, TN 78 61 85 63 / 70 30 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...McD AVIATION...McD
Hazardous weather outlook, Sep 4, 1:43 AM EDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 143 AM EDT Thu Sep 4 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050545- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 143 AM EDT Thu Sep 4 2025 /1243 AM CDT Thu Sep 4 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Showers and thunderstorms will increase ahead of a cold front this afternoon and evening. A few storms may become strong to severe, posing a threat for isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Sep 4, 10:02 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Morristown TN
1002 AM EDT Thu Sep 4 2025
TNZ013-014-041445-
Claiborne TN-Campbell TN-
1002 AM EDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN CLAIBORNE AND NORTHERN
CAMPBELL COUNTIES THROUGH 1045 AM EDT...
At 1002 AM EDT, Doppler radar was tracking a strong thunderstorm over
Zion Hill, or 11 miles south of Williamsburg, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Tazewell, Harrogate, Jellico, Springdale, Cumberland Gap, Arthur,
Indian Mountain State Park, Clairfield, and White Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3660 8363 3639 8364 3642 8380 3643 8380
3642 8381 3642 8383 3643 8386 3643 8388
3650 8431 3651 8431 3651 8427 3652 8426
3659 8426 3658 8369 3660 8367
TIME...MOT...LOC 1402Z 275DEG 31KT 3658 8421
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:56 PM EDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea | 34 min |
| Sep 4, 6:02 AM EDT | Areal Flood Advisory | MRX | Blount | 118 min |
| Sep 4, 10:02 AM EDT | Special Weather Statement | MRX | Claiborne | 43 min |
| Sep 4, 10:58 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Hawkins | 32 min |
| Sep 4, 11:29 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins, Sullivan | 46 min |
| Sep 4, 11:43 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 47 min |
| Sep 4, 12:02 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Sullivan | 43 min |
| Sep 4, 12:09 PM EDT | Special Weather Statement | MRX | Roane | 51 min |
| Sep 4, 12:14 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 46 min |
| Sep 4, 12:39 PM EDT | Special Weather Statement | MRX | Johnson | 51 min |
| Sep 4, 12:46 PM EDT | Tornado Warning | MRX | Anderson, Knox, Morgan, Roane | 44 min |
| Sep 4, 12:51 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 39 min |
| Sep 4, 1:01 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 44 min |
| Sep 4, 1:04 PM EDT | Special Weather Statement | MRX | Carter | 41 min |
| Sep 4, 1:15 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 45 min |
| Sep 4, 1:22 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 38 min |
| Sep 4, 1:25 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Morgan, Roane | 35 min |
| Sep 4, 1:52 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 41 min |
| Sep 4, 1:56 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox | 49 min |
| Sep 4, 2:04 PM EDT | Areal Flood Advisory | MRX | Anderson, Knox, Morgan, Roane | 3 hr |
| Sep 4, 2:12 PM EDT | Special Weather Statement | MRX | Claiborne, Hancock | 33 min |
| Sep 4, 2:18 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock | 42 min |
| Sep 4, 2:25 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 50 min |
| Sep 4, 2:30 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 45 min |
| Sep 4, 2:43 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 20 min |
| Sep 4, 2:55 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins | 50 min |
| Sep 4, 2:56 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 19 min |
| Sep 4, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 18 min |
| Sep 4, 3:09 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 45 min |
| Sep 4, 3:35 PM EDT | Special Weather Statement | MRX | Grainger, Union | 40 min |
| Sep 4, 3:43 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 47 min |
| Sep 4, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 14 min |
| Sep 4, 4:27 PM EDT | Areal Flood Advisory | MRX | Blount, Knox, Loudon, Roane | 3 hr |
| Sep 4, 4:31 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 11 min |
| Sep 4, 4:36 PM EDT | Special Weather Statement | MRX | Sevier | 39 min |
| Sep 4, 4:54 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 51 min |
| Sep 4, 11:20 AM EDT | Special Weather Statement | MRX | Lee, Scott | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Severe Thunderstorm Warnings in Virginia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.